The Diabetes Forum Support Community For Diabetics Online banner

1 - 8 of 8 Posts

·
Registered
Joined
·
63 Posts
Discussion Starter · #1 ·
so i'm not sure but i figured i would feel better after going to the doc and monitoring my sugars but i feel worse.....is it because my sugars are stabilizing or could the lantus be making me sick to my stomach? i'm following docs orders just wasn't sure if there was any side affects to lantus??:confused: :puke:
 

·
Registered
Joined
·
5,399 Posts
Lowered sugars can feel pretty bad at first, if your system's grown accustomed to a high level. This does pass ... after some time (days, perhaps a few weeks) have also passed.

I've never heard of side effects from insulin other than possible low sugars and weight gain (or difficulty with weight loss), because insulin simply takes over where our natural beta cells leave off.
 

·
Registered
Joined
·
1,557 Posts
What type of insulin do you use as your rapid acting insulin? How long have you been on Lantus? It is rare, but I know of someone who is actually allergic to Lantus ingredients. This person's allergy became evident very soon after he started using Lantus.

And Yes, you can feel awful when your blood sugar begins to stabilize. I know I did, even though I had been using the same two insulins from the beginning. It takes time for the body to become accustomed to more normal blood sugar.
 

·
Registered
Joined
·
63 Posts
Discussion Starter · #4 ·
What type of insulin do you use as your rapid acting insulin? How long have you been on Lantus? It is rare, but I know of someone who is actually allergic to Lantus ingredients. This person's allergy became evident very soon after he started using Lantus.

And Yes, you can feel awful when your blood sugar begins to stabilize. I know I did, even though I had been using the same two insulins from the beginning. It takes time for the body to become accustomed to more normal blood sugar.
Humalog.....but i've been on that for years....i just started the lantus on friday. as of right now i have a fever and sick to my stomach and dizzy.
 

·
Registered
Joined
·
1,557 Posts
Since you have a fever, I would suggest you call your Doctor. As I'm sure you know, diabetes can make a person more prone to infections. You definitely don't want an infection somewhere in your body to go untreated. Were you on a different long lasting insulin before Lantus? Maybe your Doctor would have a suggestion why you feel sick so quickly after starting Lantus.
 

·
Registered
Joined
·
930 Posts
Just my personal opinion.

Humalog is a "natural insulin" but analog insulins are weird manipulations to produce un-natural characteristics. I find analog insulins may induce a higher degree of insulin induced brain fog than natural insulins. It might be your reaction to this higher degree of brain fog that you are experiencing, like being car sick or sea sick.

ColaJim
 
1 - 8 of 8 Posts
Top